Alert archive / Ohio / Special Marine Warnings in 2012

Special Marine Warning 41, NWS Cleveland, OH

July 27, 2012

NWS Cleveland, OH issued this special marine warning at Jul 27, 2012, 5:40 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2012, 5:40 PM EDT (21:40 UTC)
Expired
Jul 27, 2012, 7:45 PM EDT
In force
2 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jul 27, 3:46 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 27, 3:46 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
346 PM EDT FRI JUL 27 2012

.SYNOPSIS...

LOW PRESSURE OVER SOUTHERN LOWER MICHIGAN WILL DRIFT SOUTHEAST TO
NORTHEAST OHIO BY SATURDAY MORNING AND TO THE MID ATLANTIC COAST
BY SATURDAY EVENING. HIGH PRESSURE WILL BUILD OVER THE REGION ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...

PROSPECTS FOR SEVERE WEATHER LATE THIS AFTERNOON AND EVENING
APPEAR REDUCED COMPARED TO YESTERDAY'S EVENT GIVEN THE REDUCED CAPE
AND WIND SHEAR. ML CAPE OF 1000-1500 J/KG APPEARS SOME WHAT MODEST
WITH 0-6KM SHEAR AT OR BELOW 30 KTS WITH DCAPE OF 800-1100 J/KG.
WEAKER SHEAR WILL LIMIT STORM DURATION AND ORGANIZATION BUT DCAPE
IS STILL SUFFICIENT FOR DAMAGING DOWNBURSTS. CONVECTIVE ACTIVITY
WILL LIKELY DIMINISH QUICKLY AROUND SUNDOWN. SLIGHTLY LESS HUMID AND
COOLER AIR WILL FILTER INTO THE REGION OVERNIGHT HAVE USED MAV
GUIDANCE WITH SLIGHT MODIFICATION.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/... T

LINGERING SHOWERS OR THUNDERSTORMS OVER MAINLY THE EASTERN
COUNTIES SATURDAY MORNING SHOULD EXIT THE REGION IN THE AFTERNOON
AS COOLER...LESS HUMID AIR GRADUALLY FILTERS INTO THE REGION.
STABLE CONDITIONS ARE EXPECTED SUNDAY WITH HIGH PRESSURE BUILDING
INTO THE REGION. A WEAK SHORT WAVE IN THE NORTHWEST FLOW ALOFT ON
MONDAY MAY PRODUCE A SHOWER OR THUNDERSTORM. MORE SEASONABLE
TEMPERATURES ARE EXPECTED THROUGH THE PERIOD. HAVE USED MAV
TEMPERATURE AND POP GUIDANCE WITH SOME SLIGHT MODIFICATION.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AN UPPER TROF AND COLD FRONT WILL BE MOVING THROUGH ON
TUESDAY...SOME TIMING ISSUES BETWEEN THE MODELS...HOWEVER...THE
THREAT OF SHOWERS AND THUNDERSTORMS STILL LOOKS GOOD. THE NORTH TO
SOUTH FRONTAL BOUNDARY IS HANGING AROUND THE AREA WEDNESDAY AND THEN
ANOTHER TROF MOVES IN WEDNESDAY NIGHT INTO THURSDAY. CONTINUING THE
THREAT OF SHOWERS AND THUNDERSTORMS...LOWERED THE PROBABILITY OF
RAIN FOR WEDNESDAY. HIGH PRESSURE IS BUILDING IN ON FRIDAY SO
DECREASING THE CHANCES. WENT CLOSE TO HPC GUIDANCE FOR THE
TEMPERATURES.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
LOW AND COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. SHOWERS
AND THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM. BEHIND THE LOW AND
FRONT WILL BE SOME MVFR CEILINGS AND VISIBILITIES. CONDITIONS WILL
IMPROVE TO VFR CEILINGS SATURDAY AFTERNOON IN THE NORTHERLY FLOW.

.OUTLOOK...NON VFR CONDITIONS POSSIBLE MAINLY TUESDAY IN SHOWERS
AND THUNDERSTORMS.

&&

.MARINE...
THE ONLY DAYS THAT WE WILL HAVE SOME TROUBLE ON THE LAKE APPEARS
TO BE TONIGHT AND AGAIN ON WEDNESDAY. FLOW WILL INCREASE OUT OF
THE EAST NORTHEAST OVERNIGHT BEHIND THE COLD FRONT SLIDING SOUTH
ACROSS THE AREA. WINDS DROP OFF FAIRLY QUICKLY TOMORROW AND REMAIN
LIGHT AND VARIABLE THROUGH MUCH OF THE PERIOD. WEDNESDAY IS THE
NEXT ROUND OF INCREASING WINDS OUT OF THE WEST NORTHWEST AS LOW
PRESSURE MOVES EAST ACROSS THE CENTRAL GREAT LAKES REGION. A COLD
FRONT WILL MOVE EAST ACROSS THE LAKE ON WEDNESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...REL
NEAR TERM...REL
SHORT TERM...REL
LONG TERM...KIELTYKA
AVIATION...KIELTYKA
MARINE...LOMBARDY
Hazardous weather outlook, Jul 27, 3:18 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
318 PM EDT FRI JUL 27 2012

LEZ142>147-162>167-OHZ003-006>013-017>021-027>031-036>038-047-281930-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-LUCAS-
WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HANCOCK-
SENECA-HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
MARION-MORROW-HOLMES-KNOX-
318 PM EDT FRI JUL 27 2012

...SEVERE THUNDERSTORM WATCH 532 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-148-149-168-169-OHZ014-022-023-032-033-089-PAZ001>003-281930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-ASHTABULA INLAND-
PORTAGE-TRUMBULL-STARK-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
318 PM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME OF THE THUNDERSTORMS THROUGH THIS EVENING COULD BE STRONG TO
SEVERE. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 27, 4:01 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
401 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             UNION CITY              41.90N 79.84W
07/27/2012  E0.75 INCH       ERIE               PA   PUBLIC

&&

KIELTYKA
Local storm report, Jul 27, 4:44 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
444 PM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             CORRY                   41.93N 79.64W
07/27/2012  E0.75 INCH       ERIE               PA   FIRE DEPT/RESCUE

&&

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 5:21 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Sandusky, Wood39 min
Jul 27, 6:30 PM EDTSevere Thunderstorm WarningCLELorain, Medina23 min
Jul 27, 7:43 PM EDTSpecial Marine WarningCLE92 min
Jul 27, 1:04 PM EDTAreal Flood AdvisoryCLECrawford3 hr
Jul 27, 3:12 PM EDTSevere Thunderstorm WarningCLEErie48 min

Nearby

Special Marine Warnings in Ohio, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.